Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 3, 2020, 9:57 PM CDT for Coles County, Douglas County, Edgar County, Illinois. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2020, 9:57 PM CDT (02:57 UTC)
- Expired
- Jun 4, 2020, 3:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coles County, IL, Douglas County, IL, Edgar County, IL
The radar
The Indianapolis radar (KIND), 136 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 10:15 PM CDT | HEAVY RAIN 1.55 | Tuscola, IL | RAINFALL SINCE 815PM |
| Jun 3, 10:30 PM CDT | FLASH FLOOD | 1 N Camargo, IL | WATER FLOWING OVER ROUTE 130 BETWEEN CAMARGO AND VILLA GROVE. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1721 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
951
WGUS53 KILX 040257
FFWILX
ILC029-041-045-040600-
/O.NEW.KILX.FF.W.0010.200604T0257Z-200604T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
957 PM CDT Wed Jun 3 2020
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Northeastern Coles County in east central Illinois...
Southern Edgar County in east central Illinois...
Central Douglas County in east central Illinois...
* Until 100 AM CDT.
* At 957 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Paris, Tuscola, Oakland, Kansas, Ashmore, Camargo, Brocton,
Hindsboro, Vermilion, Redmon, Oliver, Rardin, Isabel, Bell Ridge,
Sandford and Borton.
This includes Interstate 57 between mile markers 210 and 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3948 8769 3949 8769 3948 8804 3988 8838
3988 8820 3973 8805 3967 8753 3948 8753
FLASH FLOOD...RADAR INDICATED
$$
254 follow-up statements
081
WGUS73 KILX 040429
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1129 PM CDT Wed Jun 3 2020
ILC029-041-045-040600-
/O.CON.KILX.FF.W.0010.000000T0000Z-200604T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coles-Edgar-Douglas-
1129 PM CDT Wed Jun 3 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHEASTERN COLES...SOUTHERN EDGAR AND CENTRAL DOUGLAS COUNTIES...
At 1128 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to 3 inches of rain has
occurred so far in an area from near Tuscola southeast to Paris.
Additional thunderstorms continue to move across this region, and
the threat for flash flooding will continue.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Paris, Tuscola, Oakland, Kansas, Ashmore, Camargo, Brocton,
Hindsboro, Vermilion, Redmon, Oliver, Rardin, Isabel, Bell Ridge,
Sandford and Borton.
This includes Interstate 57 between mile markers 210 and 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3948 8769 3949 8769 3948 8804 3988 8838
3988 8820 3973 8805 3967 8753 3948 8753
FLASH FLOOD...RADAR INDICATED
$$
Geelhart146
WGUS73 KILX 040549
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1249 AM CDT Thu Jun 4 2020
ILC041-040559-
/O.CAN.KILX.FF.W.0010.000000T0000Z-200604T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas-
1249 AM CDT Thu Jun 4 2020
...THE FLASH FLOOD WARNING FOR CENTRAL DOUGLAS COUNTY IS CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3948 8769 3949 8769 3948 8804 3957 8811
3969 8796 3967 8753 3948 8753
$$
ILC029-045-040600-
/O.CON.KILX.FF.W.0010.000000T0000Z-200604T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coles-Edgar-
1249 AM CDT Thu Jun 4 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
EAST CENTRAL COLES AND SOUTHERN EDGAR COUNTIES...
At 1249 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Paris, Kansas, Ashmore, Vermilion, Redmon, Oliver, Isabel, Bell
Ridge, Sandford and Borton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3948 8769 3949 8769 3948 8804 3957 8811
3969 8796 3967 8753 3948 8753
FLASH FLOOD...RADAR INDICATED
$$
Geelhart165
WGUS53 KILX 040554
FFWILX
ILC029-045-040800-
/O.EXT.KILX.FF.W.0010.000000T0000Z-200604T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
1254 AM CDT Thu Jun 4 2020
The National Weather Service in Lincoln has extended the
* Flash Flood Warning for...
East central Coles County in east central Illinois...
Southern Edgar County in east central Illinois...
* Until 300 AM CDT.
* At 1252 AM CDT, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across eastern Coles and
southwest Edgar Counties. This area has received 2 to 4 inches of
rain thus far, and another round of heavy rain will impact the
area through 3 am.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Paris, Kansas, Ashmore, Vermilion, Redmon, Oliver, Isabel, Bell
Ridge, Sandford and Borton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3948 8769 3949 8769 3948 8804 3957 8811
3969 8796 3967 8753 3948 8753
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Geelhart314
WGUS73 KILX 040754
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
254 AM CDT Thu Jun 4 2020
ILC029-045-040803-
/O.EXP.KILX.FF.W.0010.000000T0000Z-200604T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coles-Edgar-
254 AM CDT Thu Jun 4 2020
...THE FLASH FLOOD WARNING FOR EAST CENTRAL COLES AND SOUTHERN EDGAR
COUNTIES WILL EXPIRE AT 300 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3948 8769 3949 8769 3948 8804 3957 8811
3969 8796 3967 8753 3948 8753
$$
ShimonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 7:51 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 3, 7:51 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 751 PM CDT Wed Jun 3 2020 .SYNOPSIS... Issued at 750 PM CDT Wed Jun 3 2020 Scattered showers and thunderstorms are expected across central and southeast Illinois through much of the night. While a large part of Thursday should be dry, additional showers and storms will begin to pop up in a few areas Thursday afternoon, with more numerous showers and storms Friday and Friday evening. The very warm weather will continue a couple more days, with highs in the mid 80s Thursday, and close to 90 degrees on Friday. && .UPDATE... Issued at 750 PM CDT Wed Jun 3 2020 Isolated cluster of storms that formed late afternoon in west central Illinois has continued to expand into a larger MCS this evening, with renewed development quickly developing over northeast Missouri. Storms elsewhere in central Illinois have been rather sparse so far, mainly centered along the residual outflow boundary from the morning convection, but some activity has begun redeveloping near Champaign and southeast of Galesburg as of late. Cluster of storms near the Quad Cities is also of concern, though the core of this cluster looks to track just west of our CWA. High-res models have been struggling some thus far with how this enter event has been evolving, though scattered storms are expected to past midnight. Some recent updates have been made to the rain trends to linger it longer. && .SHORT TERM...(This evening through Thursday) ISSUED AT 334 PM CDT Wed Jun 3 2020 Outflow boundary from morning convection has moved to around I-72. A couple of storms developed on that boundary but only the one in west central IL is still going. The sfc cold front looks to be north near Peoria. Still expecting more convection to develop along the outflow, in conjunction with the cold front late this afternoon through this evening. HiRes CAMs have had a hard time adjusting to reality and continue to develop more convection along the cold front. So, instead of likely pops, going to have high chance pops for this evening. Precip should push south overnight and then be in far southeast IL overnight and tomorrow. Even though cold front moves through the area tonight, still expecting warm and humid conditions tomorrow with highs in the middle 80s. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 334 PM CDT Wed Jun 3 2020 The cold front that moves through tonight will be near the area through Friday night and expecting scattered storms through the period, with highest pops Friday morning through Friday evening. Dry weather is then expected over the weekend into the beginning of next week, followed by more precip for Tue through Wed as remnants of TS currently in the gulf is forecast to move into the area. Temps in the 80s are expected through the weekend and into next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 636 PM CDT Wed Jun 3 2020 VFR conditions prevail at all sites this evening and should continue through the night. A couple of boundaries are moving through the area with some light showers occurring along the boundaries. SPI had some light showers and this will likely continue into DEC and maybe CMI. PIA and BMI are north of any of the boundaries and will not see any precip and have high mid and high clouds this evening. The boundary south of BMI should also move south of CMI in about an hour and any convection that develops along the boundary will be east of the CMI, so will not have any VCTS in CMI, but still may have VCSH for a couple of hours...but still VFR cigs. Models still show some light fog developing overnight across all sites so continue to have 3-4sm from late tonight through about 14z. Fog then lifts quickly with some scattered CU developing in the morning but dissipating by afternoon. Broken to scattered cirrus will be at all sites overnight and through tomorrow. With boundaries moving through, winds tricky...though light. Northerly winds at PIA/BMI and CMI this evening but becoming light and variable through the night. Then expecting southwest winds tomorrow during the day, but turning light and variable again for the afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Geelhart SYNOPSIS...Geelhart SHORT TERM...Auten LONG TERM...Auten AVIATION...Auten
Hazardous weather outlook, Jun 3, 4:06 PM CDT, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 406 PM CDT Wed Jun 3 2020 ILZ027>031-036-037-040-041-047-042115- Cass-Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell- Woodford- 406 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will develop this evening. Some of the storms could become severe, with damaging wind gusts and large hail being the primary threats. Minor to moderate flooding will continue along the Illinois River. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated to scattered thunderstorms will be possible Friday, although organized severe weather is not expected. Flooding will continue along the Illinois River this week, although it will subside around Henry by Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...primarily between 4 pm and 10 pm. ILZ049-050-042115- Morgan-Scott- 406 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will develop this evening. Some of the storms could become severe, with damaging wind gusts and large hail being the primary threats. Minor to moderate flooding will continue along the Illinois River. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated to scattered thunderstorms will be possible Friday, although organized severe weather is not expected. Flooding will continue along the Illinois River this week, although it will subside around Henry by Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...primarily between 4 pm and 10 pm. ILZ038-042>046-048-051>057-061>063-042115- Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar- Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon-Shelby- Vermilion- 406 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected this evening. Some of the storms could become severe, with damaging wind gusts and large hail being the primary threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated to scattered thunderstorms will be possible Friday, although organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...primarily between 4 pm and 10 pm. ILZ066>068-071>073-042115- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 406 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected this evening. Some of the storms could become severe, with damaging wind gusts and large hail being the primary threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Scattered thunderstorms will be possible Friday, although organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...primarily between 6 pm and midnight. 25
In the hours before
Local storm report, Jun 3, 9:05 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
905 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 6 NNE PARIS 39.70N 87.65W
06/03/2020 M56 MPH EDGAR IL AWOS
&&
25Local storm report, Jun 3, 9:16 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
916 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 6 NNE PARIS 39.70N 87.65W
06/03/2020 M57.00 MPH EDGAR IL AWOS
&&
25Special weather statement, Jun 3, 9:28 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Lincoln IL
928 PM CDT Wed Jun 3 2020
ILZ055-057-040330-
Douglas-Edgar-
928 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLES...CENTRAL
EDGAR AND DOUGLAS COUNTIES UNTIL 1030 PM CDT...
At 927 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Atwood to 6 miles north of Vermilion.
Movement was southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Paris, Tuscola, Arcola, Villa Grove, Chrisman, Newman, Camargo, Hume,
Brocton, Hindsboro, Vermilion, Redmon, Edgar, Bourbon, Murdock,
Isabel, Metcalf, Edgar County Airport, Scottland and Borton.
This includes Interstate 57 between mile markers 204 and 216.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to flash flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3957 8753 3963 8796 3969 8797 3968 8806
3965 8807 3970 8842 3987 8839 3982 8753
TIME...MOT...LOC 0227Z 352DEG 6KT 3977 8839 3967 8757
25Special weather statement, Jun 3, 9:29 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Lincoln IL
929 PM CDT Wed Jun 3 2020
ILZ036-040-041-047-040315-
Mason-Schuyler-Cass-Fulton-
929 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FULTON...
NORTHEASTERN CASS...EAST CENTRAL SCHUYLER AND WESTERN MASON COUNTIES
UNTIL 1015 PM CDT...
At 928 PM CDT, Doppler radar was tracking strong thunderstorms 8
miles west of Havana, moving southeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Havana, Astoria, Chandlerville, Bath, Kilbourne, Browning,
Marbletown, Bluff City, Chatauqua Park, Poplar City and Snicarte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4019 9045 4040 9003 4018 8986 4013 8995
4014 8997 4013 8997 4013 8999 4011 8999
3996 9027
TIME...MOT...LOC 0228Z 332DEG 28KT 4023 9020
GeelhartThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:18 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 42 min |
| Jun 3, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar | 63 min |
| Jun 3, 8:40 PM CDT | Flash Flood Warning | ILX | Douglas, Edgar | 5 hr |
| Jun 3, 8:57 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 48 min |
| Jun 3, 9:13 PM CDT | Flash Flood Warning | ILX | Fulton | 3 hr |
| Jun 3, 9:28 PM CDT | Special Weather Statement | ILX | Douglas, Edgar | 62 min |
| Jun 3, 9:29 PM CDT | Special Weather Statement | ILX | Mason | 46 min |
| Jun 3, 10:04 PM CDT | Flash Flood Warning | ILX | Fulton | 2 hr |
| Jun 3, 11:50 PM CDT | Special Weather Statement | ILX | Macon | 40 min |
| Jun 4, 12:18 AM CDT | Special Weather Statement | ILX | Champaign | 42 min |
| Jun 4, 12:35 AM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 3 hr |
| Jun 4, 1:07 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 23 min |
| Jun 4, 1:28 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Edgar, Jasper | 32 min |
Nearby
Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.